High Readings in the morning

By DebKan Latest Reply 2009-10-04 15:16:35 -0500
Started 2009-09-26 08:13:22 -0500

Hi. I'm new to this site. I was diagnosed with Type 2 about 3 years ago. For about a year, I have high readings in the morning, before eating. The readings are around 150. Has anyone had this happen and what do you do to get the readings down? Do you eat protein before going to bed? I am not on insulin yet.

8 replies

GabbyPA 2009-10-04 15:16:35 -0500 Report

What you have is a common issue called dawn phenomenon and it is your body's natural way of waking us up. Your liver dumps glucogen into your blood stream around 3:00 in the morning to make sure you have enough energy to get up in the morning. I have it too and it makes me crazy. Since I am at better levels the rest of the day, I just do my best to keep my AM reading below 150. I find that if I eat a carb and fat before bed, that helps. Also a glucerna or extend bar helps me. I am going to experiment with taking all my metformin at night, to see if that helps calm down my liver. My doctor has not really given me any good suggestions, so I keep looking for my own.

shortcake1500 2009-10-04 14:08:03 -0500 Report

what I did when my readings was high in the morning was I started to write down everything that I ate thought out the day and I also would look to see how much I was aloud to eat and I wouldn't eat nother more then I was aloud to eat and I also stoped eating after eight at night for awhile to see what I need to change and I take my medicane at nine at night try this for awhile and see what happens and let me know if this helps you out

jtausch 2009-09-26 21:15:23 -0500 Report

Could be dawn phenomena where your liver dumps glucose into your system to wake you up and get you going for the day. set your alarm clock earlier then your normal natural wake up time and check your blood sugar then.

Alicia039 2009-09-27 22:05:01 -0500 Report

I will have to set my alarm for earlier. I never thought to try that. I really hate mornings, but if it would make a difference, even a small one, it would be worth the early wake up.

kruss 2009-09-26 21:06:05 -0500 Report

I, too, have high readings in the a.m. Usually 170s fasting. I am on Metformin 2000 mg a day for the diabetes. Blood pressure meds and anxiety meds. I have no idea what to do either. Always been this way. Waiting for my latest A1c result and if over 7 guessing a med change. This really sucks. I did start a workout program in the last 1-1/2 months so hopefully that has helped my A1c. Harlen…any response would be appreciative…to both of us.

Harlen 2009-09-26 08:40:49 -0500 Report

I am T2 as well and have ben for 4 plus years.I have some Q for you.
Are you on meds?
and what are you taking?
Need more info to help
best wishes Harlen

Alicia039 2009-09-26 17:54:13 -0500 Report

I have the same problem. I've tried a snack before bed but that doesn't really work. Honestly, I just don't worry about it anymore. I know that as soon as I eat my breakfast and I take my meds it comes back down in about a hour or so. You can try a snack before bed. One recommendation my nutritionist had was a cup of milk.

Next Discussion: byetta »